Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at May 27, 2025, 3:17 AM EDT for Brunswick County, North Carolina. It took effect at May 27, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2025, 3:17 AM EDT (07:17 UTC)
- In effect from
- May 27, 2025, 6:00 AM EDT
- Expired
- May 27, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WHUS42 KILM 270717 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 317 AM EDT Tue May 27 2025 NCZ110-280000- /O.NEW.KILM.BH.S.0010.250527T1000Z-250528T0000Z/ Coastal Brunswick- 317 AM EDT Tue May 27 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong east to west longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-280000- /O.CON.KILM.RP.S.0008.250527T1000Z-250528T0000Z/ Coastal Pender-Coastal New Hanover- 317 AM EDT Tue May 27 2025 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ LEW
2 follow-up statements
129
WHUS42 KILM 271925
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
325 PM EDT Tue May 27 2025
NCZ110-280200-
/O.NEW.KILM.CF.Y.0013.250527T2300Z-250528T0200Z/
/O.CON.KILM.BH.S.0010.000000T0000Z-250528T0000Z/
Coastal Brunswick-
325 PM EDT Tue May 27 2025
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...
* WHAT...For the Beach Hazards Statement, Strong east to west
longshore current. There is also a Moderate Risk of rip currents.
For the Coastal Flood Advisory, up to one half foot of
inundation above ground level expected in low- lying areas near
shorelines and tidal waterways.
* WHERE...Coastal Brunswick County.
* WHEN...For the Beach Hazards Statement, until 8 PM EDT this
evening. For the Coastal Flood Advisory, from 7 PM to 10 PM
EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Longshore currents can sweep swimmers and surfers
into rip currents, piers, jetties, and other hazardous areas.
It may sweep swimmers off their feet, making it difficult to
return to shore.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/08 PM 6.3 1.8 0.8 4 Minor
28/09 AM 4.5 0.0 0.6 4 None
28/09 PM 5.6 1.1 0.3 3 None
29/10 AM 4.3 -0.2 0.5 2-3 None
29/11 PM 5.8 1.3 0.8 2 None
30/11 AM 4.1 -0.4 0.3 3 None
&&
$$
NCZ106-108-280200-
/O.NEW.KILM.CF.Y.0013.250527T2300Z-250528T0200Z/
/O.CON.KILM.RP.S.0008.000000T0000Z-250528T0000Z/
Coastal Pender-Coastal New Hanover-
325 PM EDT Tue May 27 2025
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...
* WHAT...For the High Rip Current Risk, dangerous rip currents.
For the Coastal Flood Advisory, up to one half foot of
inundation above ground level expected in low-lying areas near
shorelines and tidal waterways.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...For the High Rip Current Risk, until 8 PM EDT this
evening. For the Coastal Flood Advisory, from 7 PM to 10 PM
EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Rip currents can sweep even the best swimmers away
from shore into deeper water.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/08 PM 6.3 1.8 0.8 4 Minor
28/09 AM 4.5 0.0 0.6 4 None
28/09 PM 5.6 1.1 0.3 3 None
29/10 AM 4.3 -0.2 0.5 2-3 None
29/11 PM 5.8 1.3 0.8 2 None
30/11 AM 4.1 -0.4 0.3 3 None
&&
$$
SCZ054-056-280200-
/O.NEW.KILM.CF.Y.0013.250527T2300Z-250528T0200Z/
Coastal Horry-Coastal Georgetown-
325 PM EDT Tue May 27 2025
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Coastal Horry and Coastal Georgetown Counties.
* WHEN...From 7 PM to 10 PM EDT this evening.
* IMPACTS...Vulnerable causeways to and from local beaches may
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks may observe minor coastal flooding. Check with local
officials for the latest information regarding coastal flood
impacts and closures.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/08 PM 7.0 1.4 0.4 3 Minor
28/09 AM 5.4 -0.2 0.4 2 None
28/10 PM 6.8 1.2 0.4 2 None
29/10 AM 5.3 -0.3 0.4 2 None
29/10 PM 6.4 0.8 0.3 2 None
30/11 AM 4.8 -0.8 0.1 2 None
&&
$$
NCZ107-280400-
/O.NEW.KILM.CF.Y.0013.250528T0100Z-250528T0400Z/
Inland New Hanover-
325 PM EDT Tue May 27 2025
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 9 PM this evening to midnight EDT tonight.
* IMPACTS...The lowest portions of USS North Carolina Road and
Battleship Road begin to observe minor coastal flooding. Water
begins to spread out of storm drains onto Water Street just
south of Market Street in downtown Wilmington.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/11 PM 5.7 1.0 0.3 N/A Minor
28/11 AM 4.6 -0.1 0.5 N/A None
29/12 AM 5.4 0.7 0.2 N/A None
29/12 PM 4.5 -0.2 0.4 N/A None
30/01 AM 5.3 0.6 0.3 N/A None
30/01 PM 4.5 -0.2 0.4 N/A None
&&
$$
21301
WHUS42 KILM 272352
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
752 PM EDT Tue May 27 2025
NCZ110-280200-
/O.EXP.KILM.BH.S.0010.000000T0000Z-250528T0000Z/
/O.CON.KILM.CF.Y.0013.000000T0000Z-250528T0200Z/
Coastal Brunswick-
752 PM EDT Tue May 27 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Coastal Brunswick County.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/08 PM 6.3 1.8 0.8 4 Minor
28/09 AM 4.5 0.0 0.6 4 None
28/09 PM 5.6 1.1 0.3 3 None
29/10 AM 4.3 -0.2 0.5 2-3 None
29/11 PM 5.8 1.3 0.8 2 None
30/11 AM 4.1 -0.4 0.3 3 None
&&
$$
NCZ106-108-280200-
/O.EXP.KILM.RP.S.0008.000000T0000Z-250528T0000Z/
/O.CON.KILM.CF.Y.0013.000000T0000Z-250528T0200Z/
Coastal Pender-Coastal New Hanover-
752 PM EDT Tue May 27 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING...
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/08 PM 6.3 1.8 0.8 4 Minor
28/09 AM 4.5 0.0 0.6 4 None
28/09 PM 5.6 1.1 0.3 3 None
29/10 AM 4.3 -0.2 0.5 2-3 None
29/11 PM 5.8 1.3 0.8 2 None
30/11 AM 4.1 -0.4 0.3 3 None
&&
$$
SCZ054-056-280200-
/O.CON.KILM.CF.Y.0013.000000T0000Z-250528T0200Z/
Coastal Horry-Coastal Georgetown-
752 PM EDT Tue May 27 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...Coastal Horry and Coastal Georgetown Counties.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Vulnerable causeways to and from local beaches may
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks may observe minor coastal flooding. Check with local
officials for the latest information regarding coastal flood
impacts and closures.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/08 PM 7.0 1.4 0.4 3 Minor
28/09 AM 5.4 -0.2 0.4 2 None
28/10 PM 6.8 1.2 0.4 2 None
29/10 AM 5.3 -0.3 0.4 2 None
29/10 PM 6.4 0.8 0.3 2 None
30/11 AM 4.8 -0.8 0.1 2 None
&&
$$
NCZ107-280400-
/O.CON.KILM.CF.Y.0013.250528T0100Z-250528T0400Z/
Inland New Hanover-
752 PM EDT Tue May 27 2025
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until midnight EDT tonight.
* IMPACTS...The lowest portions of USS North Carolina Road and
Battleship Road begin to observe minor coastal flooding. Water
begins to spread out of storm drains onto Water Street just
south of Market Street in downtown Wilmington.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/11 PM 5.7 1.0 0.3 N/A Minor
28/11 AM 4.6 -0.1 0.5 N/A None
29/12 AM 5.4 0.7 0.2 N/A None
29/12 PM 4.5 -0.2 0.4 N/A None
30/01 AM 5.3 0.6 0.3 N/A None
30/01 PM 4.5 -0.2 0.4 N/A None
&&
$$
IGBWhat forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 27, 1:10 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 27, 1:10 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
110 AM EDT Tue May 27 2025
.SYNOPSIS...
A frontal system to the south will shift north into the area
tonight before shifting offshore prior to a cold frontal passage
late week which will bring drier weather for the weekend.
&&
.UPDATE...
No big changes to the public/marine forecasts with the latest
update. New aviation discussion below for 06Z TAFs. Most of the
showers are offshore and should stay that way through daybreak
for most areas.
Coastal Flood Advisory for lower Cape Fear River ends at 1 am.
&&
.NEAR TERM /THROUGH TODAY/...
The stationary frontal boundary/coastal trough was laying from
offshore of Cape Fear southwestward just off the SC coast early
this afternoon. Cloud cover has been thickest across the
northern zones today, where moisture trapped beneath the frontal
inversion along with some overrunning has kept skies overcast.
As a result of the lack of insolation, temps there have held in
the low/mid 60s, and they likely won't move much higher. Across
the southern CWA, which has seen occasional breaks in the cloud
cover, temps have risen into the mid/upper 70s. Despite this
extra heating, instability has been minimal and showers today
have been light and very spotty. That should continue to be the
case overnight.
Hi-res models are signaling an increase in rainfall during the
day Tuesday as the coastal trough sharpens up. Increased
isentropic lift should lead to an expansion of stratiform rain
inland, while surface convergence associated with the trough and
weak surface low near Cape Fear will enhance shower/tstm
potential along the coast.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
At the start of the period, the front will be stalled to our
south. As a weak area of low pressure drifts northward on
WEdnesday, the front will push north of the area by Wednesday
night. Showers and isolated storms will be possible ahead of the
front although any opportunity for destabilization will be
poor. Instability will be a serious question on Wednesday, but
any isolated storms that develop in the vicinity of a cold front
could produce a strong wind gust (best chance near the coast).
A Marginal Risk is in place, but severe weather chances are
extremely limited.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
The stalled front will begin to lift northward on Thursday
ahead of an approaching cold front. Within the warm sector,
afternoon instability increases with warmer temperatures. Drier
air builds into the region late this week, but temperatures
remain largely unchanged as we trade clouds atop a humid air
mass with a slightly cooler air mass with more sunshine. High
pressure brings lower rain chances late this week and this
weekend. Sea breeze showers remain a possibility during the
afternoon. Isolated afternoon activity remains possible through
Monday.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
High confidence in MVFR/IFR across SE NC and NE SC through
06Z/28, mainly due to low clouds. Low probs of LIFR cigs as
well, mainly inland, although could occur anywhere heavy rain
occurs. Reduced visibility is expected at times as well from
periods of showers/thunderstorms as a frontal system to the
south shifts northward into the area later today/tonight,
although rain timing/severity is low confidence.
Extended Outlook...High confidence for IFR/MVFR at times
through Friday, but confidence in timing is low. Best chances
late Tuesday night through Thursday night. The location of the
stalled front and surface waves along the front will be key in
determining when IFR/MVFR conditions occur.
&&
.MARINE...
Through Tuesday...NE flow continues across the waters as a
stationary front/coastal trough lies just beyond the nearshore
waters. Winds will veer to the SE Tuesday as a weak wave of low
pressure lifts northward along the front and draws it inland. A
tight gradient will yield sustained wind speeds of 15-20 kt, with
gusts to 25 kt. The higher end of this range will occur north of
Cape Fear, where a Small Craft Advisory remains in effect through
Tuesday. 6 ft seas will push into the unsheltered waters of AMZ252
(mainly beyond 10 nm), so will expand the advisory to include those
waters between Little River Inlet and Cape Fear. Widely scattered
showers overnight will become more numerous Tuesday, along with a
few thunderstorms, as convergence along the trough strengthens.
Tuesday Night through Saturday... Warm front will be dragged
northward on Wednesday by a weak area of low pressure. Showers
and thunderstorms are likely as the front lifts northward.
Southerly winds follow the front through the middle of this
week. Another cold front will approach the region late in the
week with another chance of showers and storms. Westerly winds
build briefly behind the front Friday and Saturday with SW winds
returning thereafter. Wind waves increase Friday night with the
frontal passage, up to 3-5 feet, although waves will be around
2-3 feet throughout the remainder of the period.
&&
.TIDES/COASTAL FLOODING...
Other - Rip Currents: There is a high risk of rip currents for
the coastal Pender and New Hanover County beaches on Tuesday,
May 27. Swim near a lifeguard. If caught in a rip current, relax
and float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Risk for Rip Currents from 6 AM EDT this morning through this
evening for NCZ106-108.
Coastal Flood Advisory until 1 AM EDT early this morning for
NCZ107.
SC...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for AMZ250-
252.
&&
SYNOPSIS...ILM
UPDATE...RJB
NEAR TERM...CRM
SHORT TERM...21
LONG TERM...21
AVIATION...RJB
MARINE...21/CRM
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 26, 9:48 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 948 PM EDT Mon May 26 2025 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-280200- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 948 PM EDT Mon May 26 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-280200- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 948 PM EDT Mon May 26 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Minor coastal flooding expected along the immediate coast during the evening high tide. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Minor coastal flooding likely along the immediate coast during the evening high tide Tuesday and possibly Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-280200- Coastal Pender-Coastal New Hanover- 948 PM EDT Mon May 26 2025 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Minor coastal flooding expected along the immediate coast during the evening high tide. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Minor coastal flooding likely along the immediate coast during the evening high tide Tuesday and possibly Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-280200- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 948 PM EDT Mon May 26 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Small Craft Advisory conditions are possible tonight .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small Craft Advisory conditions are possible Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-280200- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 948 PM EDT Mon May 26 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-280200- Inland New Hanover- 948 PM EDT Mon May 26 2025 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Minor coastal flooding expected along the banks of the lower Cape Fear River from Wilmington southward with evening high tide. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor coastal flooding along the banks of the lower Cape Fear River from Wilmington southward with evening high tides through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:28 PM EDT | Rip Current Statement | ILM | New Hanover, Pender | 24 hr |
| May 27, 3:16 AM EDT | Flood Watch | ILM | Brunswick, New Hanover | 12 hr |
| May 27, 3:25 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 9 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.